I have been taking 20 mg of citalopram for almost a month and am having problems during sex, I am having difficulty achieving an orgasm. I am a male and wonder if any other men have or had this problem and if it gets better after prolonged use of this drug? This is the only antidepressant I take .
Do the sexual side effects ever get better or go away while using 20 mg of citalopram?
Question posted by KLY1966 on 30 March 2013
Last updated on 11 April 2019 by rdeclue
I seemed to work OK on 10 mg for a number of years. Tried amitryptiline and that affected me. But when I weaned off citalopram five years ago I haven't functioned sexually since then. Seroquel brought back erections but turned my life into a living hell. Had to quit it after 6 weeks.
I am a female, have been on 40 mg of Celexa for years, 10mg for about a year. It's really difficult for me to achieve orgasm. I'm considering weening myself off the medication completely because of this.
Hi, i take Citalopram, but am female. I wanted to write anyway as i experienced the same thing to start with. Over time this side effect has lifted, it could do for you also. I have a male friend who takes it also and the same pattern occurred with him.
Hello KLY1966. A decrease and lack of libido occured in 3.8% of men and 1.3% of women when taking Citalopram/Celexa in clinical trials. ED occured in just under 6% of men using the drug. The possible remedy is that if your dose can be lowered, this often solves the problem. If not possible, another drug is used and the Citalopram is replaced. My own opinion, give it a bit more time and if no improvement try the allternatives. Regards pledge
- Citalopram uses and safety info
- Citalopram information for Healthcare Professionals (includes dosage details)
- Side effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.